Alert archive / Alabama / Flash Flood Watches in 2021
Flash Flood Watch 6, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood watch at Aug 29, 2021, 3:20 AM CDT for 39 counties in Alabama. It took effect at Aug 30, 2021, 7:00 AM CDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2021, 3:20 AM CDT (08:20 UTC)
- In effect from
- Aug 30, 2021, 7:00 AM CDT
- Expired
- Aug 31, 2021, 10:50 AM CDT
- In force
- 28 hr
- Issued by
- NWS Birmingham, AL
- Flood severity
- None
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.3 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 658 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
442 WGUS64 KBMX 290820 FFABMX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Birmingham AL 320 AM CDT Sun Aug 29 2021 ALZ011>015-017-022>025-030>035-039-040-292100- /O.NEW.KBMX.FF.A.0006.210830T1200Z-210901T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marion-Lamar-Fayette-Winston-Walker-Blount-Pickens-Tuscaloosa- Jefferson-Shelby-Sumter-Greene-Hale-Perry-Bibb-Chilton-Marengo- Dallas- Including the cities of Oneonta, Centreville, Moundville, Linden, Hoover, Double Springs, Alabaster, Selma, Fayette, Vernon, Hamilton, Birmingham, Eutaw, Demopolis, Livingston, Columbiana, Pelham, Greensboro, Sulligent, Carrollton, Tuscaloosa, Marion, Jasper, and Clanton 320 AM CDT Sun Aug 29 2021 ...FLASH FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY EVENING... The National Weather Service in Birmingham has issued a * Flash Flood Watch for portions of central Alabama, northwest Alabama and west central Alabama, including the following areas, in central Alabama, Bibb, Blount, Chilton, Dallas, Jefferson, Perry, Shelby and Walker. In northwest Alabama, Marion and Winston. In west central Alabama, Fayette, Greene, Hale, Lamar, Marengo, Pickens, Sumter and Tuscaloosa. * From Monday morning through Tuesday evening. * Rainfall amounts of 2 to 5 inches with locally higher amounts associated with Hurricane Ida will result in the potential for flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 32/Davis
6 follow-up statements
946 WGUS64 KBMX 292100 FFABMX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Birmingham AL 400 PM CDT Sun Aug 29 2021 ALZ041>044-301200- /O.EXA.KBMX.FF.A.0006.210830T1200Z-210901T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Autauga-Lowndes-Elmore-Montgomery- Including the cities of Tallassee, Hayneville, Prattville, Montgomery, Fort Deposit, and Wetumpka 400 PM CDT Sun Aug 29 2021 ...FLASH FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY EVENING... The National Weather Service in Birmingham has expanded the * Flash Flood Watch to include a portion of central Alabama, including the following areas, Autauga, Elmore, Lowndes and Montgomery. * From Monday morning through Tuesday evening. * Rainfall amounts of 2 to 5 inches with locally higher amounts associated with Hurricane Ida will result in the potential for flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ ALZ011>015-017-022>025-030>035-039-040-301200- /O.CON.KBMX.FF.A.0006.210830T1200Z-210901T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marion-Lamar-Fayette-Winston-Walker-Blount-Pickens-Tuscaloosa- Jefferson-Shelby-Sumter-Greene-Hale-Perry-Bibb-Chilton-Marengo- Dallas- Including the cities of Oneonta, Centreville, Moundville, Linden, Hoover, Double Springs, Alabaster, Selma, Fayette, Vernon, Hamilton, Birmingham, Eutaw, Demopolis, Livingston, Columbiana, Pelham, Greensboro, Sulligent, Carrollton, Tuscaloosa, Marion, Jasper, and Clanton 400 PM CDT Sun Aug 29 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY EVENING... The Flash Flood Watch continues for * Portions of central Alabama, northwest Alabama and west central Alabama, including the following areas, in central Alabama, Bibb, Blount, Chilton, Dallas, Jefferson, Perry, Shelby and Walker. In northwest Alabama, Marion and Winston. In west central Alabama, Fayette, Greene, Hale, Lamar, Marengo, Pickens, Sumter and Tuscaloosa. * From Monday morning through Tuesday evening. * Rainfall amounts of 2 to 5 inches with locally higher amounts associated with Hurricane Ida will result in the potential for flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 08
852 WGUS64 KBMX 300748 FFABMX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Birmingham AL 248 AM CDT Mon Aug 30 2021 ALZ018>021-026>029-036>038-045>050-302100- /O.EXA.KBMX.FF.A.0006.210830T1200Z-210901T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Etowah-Calhoun-Cherokee-Cleburne-St. Clair-Talladega-Clay-Randolph- Coosa-Tallapoosa-Chambers-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Roanoke, Lanett, Union Springs, Eufaula, Dadeville, Phenix City, Valley, Alexander City, Centre, Sylacauga, Heflin, Pell City, Moody, Rockford, Gadsden, Lafayette, Ashland, Tuskegee, Opelika, Talladega, Auburn, Troy, and Anniston 248 AM CDT Mon Aug 30 2021 ...FLASH FLOOD WATCH IN EFFECT FROM 7 AM CDT THIS MORNING THROUGH TUESDAY EVENING... The National Weather Service in Birmingham has expanded the * Flash Flood Watch to include portions of central Alabama, east central Alabama, northeast Alabama and southeast Alabama, including the following areas, in central Alabama, Coosa, St. Clair and Talladega. In east central Alabama, Calhoun, Chambers, Clay, Cleburne, Lee, Macon, Randolph, Russell and Tallapoosa. In northeast Alabama, Cherokee and Etowah. In southeast Alabama, Barbour, Bullock and Pike. * From 7 AM CDT this morning through Tuesday evening. * Rainfall amounts of 2 to 5 inches with locally higher amounts associated with Hurricane Ida will result in the potential for flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ ALZ011>015-017-022>025-030>035-039>044-302100- /O.CON.KBMX.FF.A.0006.210830T1200Z-210901T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marion-Lamar-Fayette-Winston-Walker-Blount-Pickens-Tuscaloosa- Jefferson-Shelby-Sumter-Greene-Hale-Perry-Bibb-Chilton-Marengo- Dallas-Autauga-Lowndes-Elmore-Montgomery- Including the cities of Prattville, Oneonta, Montgomery, Centreville, Moundville, Linden, Hoover, Double Springs, Alabaster, Selma, Fayette, Fort Deposit, Vernon, Hamilton, Birmingham, Wetumpka, Eutaw, Tallassee, Demopolis, Hayneville, Livingston, Columbiana, Pelham, Greensboro, Sulligent, Carrollton, Tuscaloosa, Marion, Jasper, and Clanton 248 AM CDT Mon Aug 30 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 AM CDT THIS MORNING THROUGH TUESDAY EVENING... The Flash Flood Watch continues for * Portions of central Alabama, northwest Alabama and west central Alabama, including the following areas, in central Alabama, Autauga, Bibb, Blount, Chilton, Dallas, Elmore, Jefferson, Lowndes, Montgomery, Perry, Shelby and Walker. In northwest Alabama, Marion and Winston. In west central Alabama, Fayette, Greene, Hale, Lamar, Marengo, Pickens, Sumter and Tuscaloosa. * From 7 AM CDT this morning through Tuesday evening. * Rainfall amounts of 2 to 5 inches with locally higher amounts associated with Hurricane Ida will result in the potential for flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 32/Davis
572 WGUS64 KBMX 302024 FFABMX Flood Watch National Weather Service Birmingham AL 324 PM CDT Mon Aug 30 2021 ALZ011>015-017>050-310900- /O.CON.KBMX.FF.A.0006.000000T0000Z-210901T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- Including the cities of Roanoke, Lanett, Union Springs, Selma, Eufaula, Heflin, Fort Deposit, Oneonta, Montgomery, Dadeville, Phenix City, Valley, Centreville, Moundville, Linden, Double Springs, Alexander City, Centre, Alabaster, Demopolis, Fayette, Prattville, Vernon, Sylacauga, Carrollton, Pell City, Hamilton, Wetumpka, Moody, Rockford, Marion, Tallassee, Gadsden, Hayneville, Hoover, Lafayette, Columbiana, Ashland, Tuskegee, Opelika, Pelham, Greensboro, Sulligent, Clanton, Talladega, Auburn, Tuscaloosa, Troy, Livingston, Birmingham, Jasper, Eutaw, and Anniston 324 PM CDT Mon Aug 30 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING... The Flash Flood Watch continues for * Portions of central Alabama, east central Alabama, northeast Alabama, northwest Alabama, southeast Alabama and west central Alabama, including the following areas, in central Alabama, Autauga, Bibb, Blount, Chilton, Coosa, Dallas, Elmore, Jefferson, Lowndes, Montgomery, Perry, Shelby, St. Clair, Talladega and Walker. In east central Alabama, Calhoun, Chambers, Clay, Cleburne, Lee, Macon, Randolph, Russell and Tallapoosa. In northeast Alabama, Cherokee and Etowah. In northwest Alabama, Marion and Winston. In southeast Alabama, Barbour, Bullock and Pike. In west central Alabama, Fayette, Greene, Hale, Lamar, Marengo, Pickens, Sumter and Tuscaloosa. * Through Tuesday evening. * Rainfall amounts of 2 to 5 inches with locally higher amounts will result in the potential for flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 75/Linhares
243 WGUS64 KBMX 310417 FFABMX Flood Watch National Weather Service Birmingham AL 1117 PM CDT Mon Aug 30 2021 ALZ011>015-017>050-311700- /O.CON.KBMX.FF.A.0006.000000T0000Z-210901T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- Including the cities of Roanoke, Lanett, Union Springs, Selma, Eufaula, Heflin, Fort Deposit, Oneonta, Montgomery, Dadeville, Phenix City, Valley, Centreville, Moundville, Linden, Double Springs, Alexander City, Centre, Alabaster, Demopolis, Fayette, Prattville, Vernon, Sylacauga, Carrollton, Pell City, Hamilton, Wetumpka, Moody, Rockford, Marion, Tallassee, Gadsden, Hayneville, Hoover, Lafayette, Columbiana, Ashland, Tuskegee, Opelika, Pelham, Greensboro, Sulligent, Clanton, Talladega, Auburn, Tuscaloosa, Troy, Livingston, Birmingham, Jasper, Eutaw, and Anniston 1117 PM CDT Mon Aug 30 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING... The Flash Flood Watch continues for * Portions of central Alabama, east central Alabama, northeast Alabama, northwest Alabama, southeast Alabama and west central Alabama, including the following areas, in central Alabama, Autauga, Bibb, Blount, Chilton, Coosa, Dallas, Elmore, Jefferson, Lowndes, Montgomery, Perry, Shelby, St. Clair, Talladega and Walker. In east central Alabama, Calhoun, Chambers, Clay, Cleburne, Lee, Macon, Randolph, Russell and Tallapoosa. In northeast Alabama, Cherokee and Etowah. In northwest Alabama, Marion and Winston. In southeast Alabama, Barbour, Bullock and Pike. In west central Alabama, Fayette, Greene, Hale, Lamar, Marengo, Pickens, Sumter and Tuscaloosa. * Through Tuesday evening. * Rainfall amounts of 2 to 5 inches with locally higher amounts will result in the potential for flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 25/Owen
175 WGUS64 KBMX 310734 FFABMX Flood Watch National Weather Service Birmingham AL 234 AM CDT Tue Aug 31 2021 ALZ030>033-039-310845- /O.CAN.KBMX.FF.A.0006.000000T0000Z-210901T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Sumter-Greene-Hale-Perry-Marengo- Including the cities of Linden, Demopolis, Livingston, Marion, Eutaw, Greensboro, and Moundville 234 AM CDT Tue Aug 31 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of central Alabama and west central Alabama, including the following areas, in central Alabama, Perry. In west central Alabama, Greene, Hale, Marengo and Sumter has been cancelled. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ ALZ011>015-017>029-034>038-040>050-311700- /O.CON.KBMX.FF.A.0006.000000T0000Z-210901T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Bibb-Chilton-Coosa-Tallapoosa-Chambers-Dallas-Autauga- Lowndes-Elmore-Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Roanoke, Lanett, Union Springs, Eufaula, Heflin, Fort Deposit, Oneonta, Montgomery, Dadeville, Phenix City, Valley, Centreville, Double Springs, Alexander City, Centre, Alabaster, Selma, Fayette, Prattville, Vernon, Sylacauga, Carrollton, Pell City, Hamilton, Wetumpka, Moody, Rockford, Tallassee, Gadsden, Hayneville, Hoover, Lafayette, Columbiana, Ashland, Tuskegee, Opelika, Pelham, Sulligent, Clanton, Talladega, Auburn, Tuscaloosa, Troy, Birmingham, Jasper, and Anniston 234 AM CDT Tue Aug 31 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * Portions of central Alabama, east central Alabama, northeast Alabama, northwest Alabama, southeast Alabama and west central Alabama, including the following areas, in central Alabama, Autauga, Bibb, Blount, Chilton, Coosa, Dallas, Elmore, Jefferson, Lowndes, Montgomery, Shelby, St. Clair, Talladega and Walker. In east central Alabama, Calhoun, Chambers, Clay, Cleburne, Lee, Macon, Randolph, Russell and Tallapoosa. In northeast Alabama, Cherokee and Etowah. In northwest Alabama, Marion and Winston. In southeast Alabama, Barbour, Bullock and Pike. In west central Alabama, Fayette, Lamar, Pickens and Tuscaloosa. * Through this evening. * Rainfall amounts of 2 to 5 inches with locally higher amounts will result in the potential for flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 25/Owen
236 WGUS64 KBMX 311550 FFABMX Flood Watch National Weather Service Birmingham AL 1050 AM CDT Tue Aug 31 2021 ALZ011>015-017>029-034>038-040>050-311700- /O.CAN.KBMX.FF.A.0006.000000T0000Z-210901T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Bibb-Chilton-Coosa-Tallapoosa-Chambers-Dallas-Autauga- Lowndes-Elmore-Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Roanoke, Lanett, Union Springs, Eufaula, Heflin, Fort Deposit, Oneonta, Montgomery, Dadeville, Phenix City, Valley, Centreville, Double Springs, Alexander City, Centre, Alabaster, Selma, Fayette, Prattville, Vernon, Sylacauga, Carrollton, Pell City, Hamilton, Wetumpka, Moody, Rockford, Tallassee, Gadsden, Hayneville, Hoover, Lafayette, Columbiana, Ashland, Tuskegee, Opelika, Pelham, Sulligent, Clanton, Talladega, Auburn, Tuscaloosa, Troy, Birmingham, Jasper, and Anniston 1050 AM CDT Tue Aug 31 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of central Alabama, east central Alabama, northeast Alabama, northwest Alabama, southeast Alabama and west central Alabama, including the following areas, in central Alabama, Autauga, Bibb, Blount, Chilton, Coosa, Dallas, Elmore, Jefferson, Lowndes, Montgomery, Shelby, St. Clair, Talladega and Walker. In east central Alabama, Calhoun, Chambers, Clay, Cleburne, Lee, Macon, Randolph, Russell and Tallapoosa. In northeast Alabama, Cherokee and Etowah. In northwest Alabama, Marion and Winston. In southeast Alabama, Barbour, Bullock and Pike. In west central Alabama, Fayette, Lamar, Pickens and Tuscaloosa has been cancelled. The Flood Watch is cancelled. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood watch went out at Aug 29, 12:58 AM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Aug 29, 12:58 AM CDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1258 AM CDT Sun Aug 29 2021 .UPDATE... For 06Z Aviation. && .SHORT TERM... /Updated at 1047 PM CDT Sat Aug 28 2021/ Through remainder of tonight. Radar is quieting down for the night. Have removed remainder of pops for tonight. Only did some minor tweaks to temps/dew points based on latest trends. They are fairly similar to previous. Low stratus expected to develop/move into area from the E toward sunrise. 08 Previous short-term discussion: /Updated at 100 PM CDT Sat Aug 28 2021/ Today through Sunday. Features of Interest. Broad ridging high aloft persists across much of the eastern half of the country while 500 mb ridging is centered just off the Carolinas this morning. Lower-level ridging is similarly positioned near the North Carolina Coastline today. Surface high pressure was analyzed over Southwest Virginia while Hurricane Ida is continuing to gradually strengthen as it becomes even more organized per satellite imagery over the Southern Gulf of Mexico. Hazard Assessment. The wet microburst risk today is moderate. A few of the heavier storms today will be capable of producing strong winds. Expect torrential downpours with frequent lightning strikes in the thunderstorm activity today. Near Term. Scattered showers and a few thunderstorms are moving across portions of our far southeast counties. Storm motion is to the northwest and expect this activity to continue to move northwest into portions of our central counties later this afternoon. Today. Lower and middle level ridging will remain to our east and northeast while Ida will continue to move northwest over the Central Gulf of Mexico. Expect partly cloudy skies this afternoon with scattered showers and some thunderstorms with the best potential across the south and southeast. Winds will be out of the east to southeast 7-14 mph. Highs will range from the upper 80s in the eastern highlands to readings around 90 elsewhere. Tonight. Low and middle level ridging will move closer to the area tonight as it becomes centered over South Carolina, while Ida will be moving northwest across the North-Central Gulf of Mexico. Mostly cloudy skies are expected overnight with some lingering showers possible across the south and east. Winds will be out of the southeast 5-10 mph. Lows will range from the lower 70s north and east to the mid 70s south and west. Sunday. Ida will approach Southern and Southeast Louisiana through the day on Sunday while low to mid level ridging remains just to our east. Surface high pressure will also build southwest from the Carolinas into portions of Georgia. Gradient winds between high pressure to our northeast and Ida will support breezy conditions by Sunday afternoon, especially across the southern and southwest counties. Clouds will increase further on Sunday with scattered to numerous showers and some thunderstorm activity. The greatest chances will be south and especially southwest. Southeast winds are forecast 10-15 mph and breezy at times. Highs will range from the upper 80s north and east to near 90 elsewhere. 05 .LONG TERM... /Updated at 356 PM CDT Sat Aug 28 2021/ No major changes were made to the extended, only minor tweaks due to the latest for Ida. 08/14 Previous long-term discussion: /Updated at 426 AM CDT Sat Aug 28 2021/ Sunday night through Wednesday. Overview: Hurricane Ida has now entered the southeastern Gulf of Mexico, and is forecast to rapidly strengthen today and tomorrow, becoming a Category 4 hurricane by the time it makes landfall along the Louisiana coast Sunday night. Models are coming into very good agreement on the track of Ida and also into better agreement on the timing as Ida slows after landfall, moving northward across the Lower Mississippi Valley on Monday, before recurving northeastward towards the Tennessee Valley by Tuesday night. An expansive low and mid-level wind field east of the center will result in impacts for much of Central Alabama. Tornado threat: A 40-60kt 850mb jet will overspread the area Monday, Monday night, and Tuesday with 0-1km SRH of 200 to 400 m2/s2 and 0-6 km bulk shear around 30 to 40 kts. Central Alabama will be the in the favored northeast quadrant on Monday with winds still remaining backed into Tuesday in the southeast quadrant before veering by Tuesday night. Therefore kinematics will be favorable for the development of low-topped supercells and a few tropical cyclone tornadoes, with the main question being the thermodynamic environment. The GFS has minimal instability but its boundary layer temperatures may be too cool within the precipitation area, while the ECMWF and NAM show more instability. There will probably be at temperature gradient across the middle of the area between the less warm central dense overcast (CDO) air mass to the west, and a warmer more unstable air mass further to the east. Main thing to watch will be if the main feeder band can occur along this zone and if there is sufficient CAPE/SRH overlap. For now we will indicate a marginal risk for the whole area, treating the Monday through Tuesday timeframe as one continuous event. Portions of the area will probably need to be upgraded to a slight risk in later updates pending mesoscale trends regarding placement of bands and instability. Flooding threat: PWATs of 2 to 2.5 inches, strong moisture transport, and the relatively slow motion of the storm after landfall will be favorable for training convection and heavy rainfall. Forecast rainfall amounts remain in the 3 to 5 inch range for areas along and west of I-65 with locally heavier rainfall amounts expected. This will result in a threat for flash and areal flooding and the potential for minor river flooding. Streamflows remain at or above normal across the area, though this is somewhat relative as average streamflows are relatively low this time of year. A flash flood watch will probably eventually be needed for western portions of the area, but with the onset of heavy rainfall still being 48+ hours out will hold off for now and continue to mention in the HWO. Wind threat: The potential for tropical storm force winds remain less than 30 percent based on the current forecast track. But there is a better chance of winds reaching wind advisory criteria, with currently forecast sustained winds around 15 to 25 mph in the west. 925mb winds will be around 40 to 45 kts, which will be favorable for some wind gusts of 35 to 40 mph where mixing can occur, which would be enough for some weaker trees to fall. Thursday through Friday. Northerly flow behind Ida will bring down some drier air later in the period. If these trends continue, dew points will drop to more comfortable levels with morning lows in the 60s in some areas, as well as very limited rain chances. 32/Davis && .AVIATION... 06Z TAF Discussion. Cigs with bases blo 1000 ft agl have already formed across most of western GA and far eastern AL. This is earlier than guidance had suggested and have brought in IFR cigs to most central AL sites except KTCL by 10z. For areas east of I-65, widespread IFR expected between 09z and 13z. The cigs will rise to 1500-2000 feet by 14z and then VFR category by 16z. There will likely be sct showers developing across far east Alabama by 12z near a low level convergence zone. Additional showers and tstms will develop between 18z and 00z, mainly across southwest Alabama in a feeder band associated with Hurricane Ida. After 02z, most of the shower/tstm activity will have dissipated, with no cig or vsby issues. Do not expect any significant hazards associated with Ida across central Alabama until after 12z Monday. 58/rose && .FIRE WEATHER... Scattered showers and thunderstorms are expected through this afternoon. Increasing rain coverage is expected Sunday through early next week as a hurricane makes landfall along the northern Gulf Coast. Expect widespread heavy rainfall Monday and Tuesday, with increasing winds across the area. Minimum relative humidity values mainly remain above 50 percent. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 89 71 87 72 81 / 30 20 40 60 90 Anniston 88 72 87 73 82 / 30 20 40 50 90 Birmingham 89 73 85 72 81 / 50 30 70 70 90 Tuscaloosa 90 74 83 73 81 / 70 30 90 90 90 Calera 88 73 84 73 81 / 50 30 70 80 90 Auburn 87 72 86 73 81 / 40 30 40 40 80 Montgomery 90 74 87 74 85 / 70 30 70 70 90 Troy 89 73 87 74 83 / 70 30 70 50 90 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Aug 28, 3:45 AM CDT, 23 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 345 AM CDT Sat Aug 28 2021 ALZ011>015-017>050-291145- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 345 AM CDT Sat Aug 28 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a risk of heavy rainfall with flooding, gusty winds, and a few tornadoes for Central Alabama Monday into Tuesday as Ida moves through the region. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed Monday and Tuesday.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 10:09 AM CDT | River Flood Warning | BMX | Greene, Pickens, Sumter | 4 days |
| Aug 29, 10:11 AM CDT | River Flood Warning | BMX | Sumter | 3 days |
| Aug 29, 1:28 PM CDT | Special Weather Statement | BMX | Montgomery | 32 min |
| Aug 29, 1:59 PM CDT | Special Weather Statement | BMX | Autauga | 31 min |
| Aug 29, 4:21 PM CDT | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 44 hr |
Nearby
Flash Flood Watches in Alabama, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.